Abacavir is a nucleoside analogue reverse transcriptase inhibitor used in combination with other antiretroviral drugs for the treatment of HIV 1-infection. Approximately 3% of patients who receive abacavir develop an idiosyncratic hypersensitivity reaction. The most common symptoms are fever, skin rash and gastrointestinal disorders. Respiratory symptoms occurred in approximately 20% of patients who have hypersensitivity reaction. We describe the first case, to our knowledge, of hypesensitivity reaction characterized by enanthema and fever without skin rash promptly resolved after discontinuation of abacavir.
|Translated title of the contribution||Enanthema as the first clinical manifestation of abacavir hypersensitivity reaction: A case report|
|Number of pages||2|
|Journal||Infezioni in Medicina|
|Publication status||Published - Apr 30 2003|
ASJC Scopus subject areas
- Microbiology (medical)
- Infectious Diseases